Tramadol is a synthetic opioid, widely used for post-surgical and chronic pain. Lethal overdose due only to tramadol is not common; more often the poisoning is due to tramadol in combination with other substances. Reported is a suicidal case of lethal tramadol poisoning in a 48-year-old woman. Tramadol and its metabolites O-desmethyltramadol (M1), N-desmethyltramadol (M2), N,N-didesmethyltramadol (M3), N,O-didesmethyltramadol (M5) were detected by GC/MS in biological fluids (femoral blood, bile, urine, gastric content) and viscera (brain, lung, liver and kidney). The tramadol concentration in femoral blood was 61.83 mcg/ml which is approximately 30 times higher than that believed to be lethal. According with other Authors, a preferential formation of M1 over M2 (M1/M2 ratio >1) is indicative of acute death, while M1/M2 ratio <1 suggests that death occurred after a longer time lapse from ingestion. © 2013 Elsevier Ltd and Faculty of Forensic and Legal Medicine. All rights reserved.
|Titolo:||A suicidal poisoning due to tramadol. A metabolic approach to death investigation|
|Data di pubblicazione:||2013|
|Appare nelle tipologie:||1.1 Articolo in rivista|